MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534240
Medical Device Problem Codes Premature Activation (1484); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The returned advanix-naviflex biliary stent was analyzed, and a visual evaluation noted that the stent was returned attached to the push catheter by the suture thread.It was observed that the stent was damaged and kinked, the push catheter presented several kinks.A functional evaluation noted that the pull wire presented difficulties to extend/retract the guide catheter.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, the stent returned attached to the push catheter by the suture thread, therefore no problem detected was selected for the report of stent premature deployment.The kinks on the push catheter may be related to some user manipulation, some technique applied during procedure and/or tortuous anatomy, once the push catheter was kinked the user may have experimented some difficulties while extending/retracting the guide catheter, this condition could have contributed on the kink and damages on the stent while trying to deploy it.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during a common bile duct stricture procedure in the common bile duct, performed on (b)(6) 2021.During the procedure and outside the patient, when the physician attempted to use the stent, it was noticed that the stent deployed prematurely to the wrong position.Another advanix biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of stent damaged.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12494211
Report Number3005099803-2021-04882
Device Sequence Number17090812
Product Code FGE
UDI-Device Identifier08714729787334
UDI-Public08714729787334
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model NumberM00534240
Device Catalogue Number3424
Device Lot Number0026803868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2021
Initial Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1